It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2003, 08:27 PM   #1
Junior Member
 
Join Date: Aug 2003
Location: Kentucky
Posts: 18
vanilla_chocolate HB User
Post Why am I doing this? Is this a normal symptom?

I started Synthroid 150mg and I have noticed I feel ok when I first take it but toward the evening and night all I wanna do is cry. Why am I doing this??? Someone please help me.....

 
Old 09-10-2003, 09:21 PM   #2
Inactive
 
Join Date: Aug 2003
Location: Missouri
Posts: 236
Sky_Eagle1 HB User
Post

Yes this is a symptom of hypothyroidism. You are at the point of getting enough for a little while, but then you are crashing into hypothyroidism towards the end of the day.

Of course, the doctors don't understand this, because they don't realize that the tests only fit for a certain time of the day. My meds are like this too, I keep wishing I could do a blood test at 11pm or so just to show the doctor that.

 
Sponsors Lightbulb
   
Old 09-11-2003, 12:01 AM   #3
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Sky, The sinking toward evening could have to do with adrenals too? I thought with T4 drugs your liver just converted as needed after it builds up in your system? When your thyroid(if it's healthy) puts out the hormones, some is for use immediately and some (T4) is kind of like time release. Why did scientists get the idea they could skip a step, especially on people who take these meds for a lifetime. Arrogance/$$$? IWL

 
Old 09-11-2003, 05:00 AM   #4
Inactive
 
Join Date: Aug 2003
Posts: 7
Yuhas620 HB User
Post

Would it help to take the synthroid at a different time of day? I take mine at 7am.


 
Old 09-11-2003, 05:25 AM   #5
Inactive
 
Join Date: Aug 2003
Location: Missouri
Posts: 236
Sky_Eagle1 HB User
Post

The adrenals work together with the thyroid (in terms of absorbing the thyroid hormone) and that's part of my problem too for certain (I have the symptoms), but the doctors won't believe that one for a second. Like I say, it says to check and correct adrenals first in the prescribing info for the thyroid supplements.

But with the way supplements work, you take them, they get into your system as FREE hormones, and then your body uses them. If your reserves are low enough (and they will be if you don't take enough), you will have a spike and then a run-out as the day progresses and before you can take the next dose.

The thyroid gland itself works much differently than the supplements do. The thyroid puts out this protein-complex which contains many T4s, T3s, etc...this is the "time-release" storage aspect. These proteins are stable and will float around in your blood as long as possible. When your thyroid is signaled that the free hormones are needed, the protein structures are taken in and broken apart.

Of course, the hormones themselves have different functions. T3 is really unstable, with an 8 hour half-life, so it has to be "protected", so the T4 acts as the storage end of it, and works better that way (6 weeks). T3 is used in part to create the chemical energy the cells need.

The catch here is that if you look at the conversion from T4 to T3 chemically it's going from a stable to unstable state. In chemistry the general rule is that if you go to a unstable state from a stable one it takes energy to go INTO THE PROCESS to do so. So we can actually have enough T4 in our systems, but not the ability or the energy to use it. This is where the T3 supplementation becomes handy, and the reason why the thyroid secretes T3 along with T4, and not just T4, and where the stupid doctors go wrong in giving only LT4. It's not that the body's cells are able to convert the T4 readily, the question is whether it is able.

The T3 is a limiting factor here, but so is the amount of T4. Since the majority of what the thyroid does produce is T4, if the ability to produce T4 is down, then it must be supplemented. And if the supplements are not providing enough, you'll get the "boost" from the time you take it until it draws down in the day to be "not enough".

I noticed this (and still do now) myself especially when I was on an insufficient amount of LT4 only. I'd feel relatively OK when the supplement would get into my system, but when 7pm or so would roll around, I'd get really sensitive to cold, my joints would start aching profusely, and I'd start to ease into an unexplainable depression. I don't notice this stark difference so much anymore, but I still notice it.

Hope this helps explain what I was getting at...what amazes me is how easy I've been able to research and find all this out and be able to understand it, yet the doctors who go to medical school for years and are PAID to understand this can't seem to.

I'm thinking of writing up a description of the progression of hypothyroidism and the different supplements' effects on you. It might be very interesting, and very enlightening to everyone except the medical people. If I do it might be very interesting to get some feedback from people to see if they observe things the way I think things happen.

Quote:
Originally posted by Iwannalife:
Sky, The sinking toward evening could have to do with adrenals too? I thought with T4 drugs your liver just converted as needed after it builds up in your system? When your thyroid(if it's healthy) puts out the hormones, some is for use immediately and some (T4) is kind of like time release. Why did scientists get the idea they could skip a step, especially on people who take these meds for a lifetime. Arrogance/$$$? IWL

 
Old 09-11-2003, 06:42 AM   #6
Senior Veteran
(male)
 
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,639
Meep HB UserMeep HB UserMeep HB User
Post

Quote:
Originally posted by Yuhas620:
Would it help to take the synthroid at a different time of day? I take mine at 7am.
Sky explained it well, but it might help to take your meds at a different time of day. Try taking them before bed instead of in the morning, if you like. The key is be consistent, once you find what works for you.

__________________
Danny

I am not a doctor, nor have I ever played one on TV...

 
Old 09-11-2003, 09:54 AM   #7
ltw ltw is offline
Member
 
Join Date: Sep 2003
Posts: 87
ltw HB User
Thumbs up

omigosh! Your're genius, sky! http://www.healthboards.com/ubb/dance.gif It really helps me to understand how our those thyroid hormones work in our body. Please do post your findings. It'll definitely enlighten me.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New to TMJ, does anyone relate to this story? Tracey R TMJ Disorder -TemporoMandibular Joint 4 04-28-2010 01:25 PM
Please help me name this symptom ThisFire Open to All Other Health Topics 3 11-07-2009 09:57 AM
Can this be IBS? Sillyme03 Irritable Bowel Syndrome (IBS) 1 03-31-2008 12:14 PM
I think my doctor is doing everything wrong; what do you think? Ruthie84 Osteoporosis 13 01-19-2008 03:16 PM
Could this be allergy? ls00722 Allergies 3 05-02-2006 06:04 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!